Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

"All Narcs Make You Itch"

Anonymous
Posted by Anonymous
  • 25 Replies
Is that true? That's what the PA just told me when I said I'm allegic to morphine. I had a c-sec last june and that was the only drug that made me itch. I had PUPPS so idk if it gave a rash too. I'm not sure what all narcs they've given before in the hospital. But I've had percocet, vicodin, and norco at home.
Posted by Anonymous on Feb. 11, 2013 at 4:24 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Tinabee88
by Platinum Member on Feb. 11, 2013 at 4:25 AM
I don't know.
Posted on the NEW CafeMom Mobile
Anonymous
by Anonymous 2 on Feb. 11, 2013 at 4:27 AM

Not sure but Vicodin make me itch like I have bugs all over me. lol not a good look.

opal10161973
by on Feb. 11, 2013 at 4:27 AM

No, the PA is an idiot.  I have had all manner of narcs for different surgeries and such and morphine was the only one that made me itch. 

I also worked on a post op unit as a nurse and it was a common complaint- with Morphine, not others.  DERP!

Anonymous
by Anonymous 3 on Feb. 11, 2013 at 4:27 AM

I had surgery to remove a lump and I itched like crazy.  My last words before I fell asleep were "Damn, I'm itchy!"

Caitlin1983
by on Feb. 11, 2013 at 4:28 AM
I think it depends on the person. Not sure though.
Posted on the NEW CafeMom Mobile
NBean311
by Chivette on Feb. 11, 2013 at 4:28 AM

Morphine makes me want to scratch my skin off, but I do ok with other narcs. 

mattiehatter
by Mary on Feb. 11, 2013 at 4:28 AM

It can. Morphine also causes hiccups. My husband fought them for almost two days after receiving a dose of morphine in the ER for serious back pain.

RayneofTerror
by Silver Member on Feb. 11, 2013 at 4:29 AM

Dunno but when I had morphin I thought my specific gravity had changed and that gravity was pulling down harder on me than normal. I also had a need to walk laps around the hospital room. And I barfed. Vicodin made me stay awake even though I was desperate for sleep. 

I_luv_my_boys3
by on Feb. 11, 2013 at 4:29 AM
Same here! I was scratching my face the whole time I was in recovery :( & I itched all over my body too!
Posted on CafeMom Mobile
Anonymous
by Anonymous 1 - Original Poster on Feb. 11, 2013 at 4:30 AM
Well, then I'll just tell her I don't want morphine. None of the other stuff made me itch. It didn't effect dh. So I figured I was allergic. Nobody told me that before. I'm not trading pain for itchiness.


Quoting opal10161973:

No, the PA is an idiot.  I have had all manner of narcs for different surgeries and such and morphine was the only one that made me itch. 

I also worked on a post op unit as a nurse and it was a common complaint- with Morphine, not others.  DERP!


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)